Blog
About

0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      More on Heparin-Associated Thrombocytopenia

      ,

      Nephron

      S. Karger AG

      Read this article at

      ScienceOpenPublisher
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Even if we appreciate Dr. Fisher’s remarks, we still do not feel that our approach has been inadequate. Our opinion is based on some evidence, although we could not perform any laboratory investigation to better define the type of heparin-associated thrombocytopenia (HAT) [1]. First, as is clearly demonstrated in figure 1 of our paper, the platelet count started to decrease on the day following the administration of heparin [2]. In our patient, we could exclude any previous exposure to heparin, which, according to the current literature, represents a prerequisite for the occurrence of HAT II immediately following the initiation of heparin therapy. In the absence of such an exposure, HAT II is reported to occur after some days of heparin treatment [3].

          Related collections

          Author and article information

          Journal
          NEF
          Nephron
          10.1159/issn.1660-8151
          Nephron
          S. Karger AG
          1660-8151
          2235-3186
          1998
          January 1998
          19 December 1997
          : 78
          : 1
          : 114
          Affiliations
          Department of Anaesthesia and Intensive Care, University of Trieste, Italy
          Article
          44891 Nephron 1998;78:114
          10.1159/000044891
          © 1998 S. Karger AG, Basel

          Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

          Page count
          References: 4, Pages: 1
          Product
          Self URI (application/pdf): https://www.karger.com/Article/Pdf/44891
          Categories
          Letter to the Editor

          Cardiovascular Medicine, Nephrology

          Comments

          Comment on this article